Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

$ q$-Hermite polynomials, biorthogonal rational functions, and $ q$-beta integrals


Authors: M. E. H. Ismail and D. R. Masson
Journal: Trans. Amer. Math. Soc. 346 (1994), 63-116
MSC: Primary 33D15; Secondary 33D05, 33D45
MathSciNet review: 1264148
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize the solutions of the indeterminate moment problem associated with the continuous $ q$-Hermite polynomials when $ q > 1$ in terms of their Stieltjes transforms. The extremal measures are found explicitly. An analog of the Askey-Wilson integral is evaluated. It involves integrating a kernel, similar to the Askey-Wilson kernel, against any solution of the $ q$-Hermite moment problem, provided that certain integrability conditions hold. This led to direct evaluation of several $ q$-beta integrals and their discrete analogs as well as a generalization of Bailey's $ {}_6{\psi _6}$, sum containing infinitely many parameters. A system of biorthogonal rational functions is also introduced.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 33D15, 33D05, 33D45

Retrieve articles in all journals with MSC: 33D15, 33D05, 33D45


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1264148-6
PII: S 0002-9947(1994)1264148-6
Keywords: Hamburger moment problem, indeterminate moment problem, Bailey's sum, Poisson kernel, biorthogonal rational functions, $ q$-beta integrals, asymptotics, $ q$-Hermite polynomials, theta functions, generating functions, Askey-Wilson integral
Article copyright: © Copyright 1994 American Mathematical Society